What causes rapid changes in body temperature in norm... - NRAS

NRAS
26,214 members30,055 posts

What causes rapid changes in body temperature in normal conditions, I was on Mtx; but now on Prednisalone

10 Replies
oldestnewest

I have the same problem and my rheumy said that it was just my whole system being a bit out of kilter. He didn't seem unduly concerned unfortunately. I got the impression it's just something (else) we have to put up with. Sorry!

Reply

Hello

It most probably a contraindication of the steriod

BOB

Reply

I get sweating and facial flushing on prednisilone and generally feel hot - and as RA is a systemic disease and can cause flu-like it would make sense if our temperatures could be all over the place symptom. If the temperature differences are extreme then would be a good idea to consult your gp:-}

Cece x

Reply

I would suggest that the temperature changes are a side effect of the steroid. Clemmie

Reply

Hello, just to add you might find it useful to keep a symptom diary (if you don't already) of the times your temperature changes rapidly. Might be a good idea to seek a medical opinion too. All the best, Fran.

Reply

Endocrine problems? including adrenal problems? Have you had a lot of steroids? If you have had steroids a reasonable amount (more than 4 injections in a year, or more than 5 mg a day for a long time) it is possible it may have affected your adrenals, as that is a known side effect.

Its definitely something to talk to your GP about,especially if you are or have recently been on steroids, and see if they want to do any kind of testing to see what is going on.

Reply

I would like to thank you all for your replies to my query, the next step is to visit the GP.

I have only been on steroids about 6 months. Thanks again

Reply

I have been on Pred for 3 months- I definitely have the "hot flashes" you are talking about- it happens at different times of day, a lot of time at night. Pred has also caused problems for me with sleeping through the night. I hate the side effects of this drug!

Reply

Well looking at your picture I suspect it's not menopause ! X

Reply

I've been having "hot flushes" for at least 20 years now. It's difficult because I'm also female, so some could be menopausal during that time.

But almost all the medications that I take can cause flushing, as can the RA itself. It's a nuisance, sometimes quite a big nuisance when I'm dripping wet, or have to throw off the bedclothes and open the window when it's freezing outside. But it doesn't seem to be anything that needs, or is going to get, any treatment.

When I look at the palms of my hands and compare them with other people, I can see that they are very red and flushed and are much warmer than other people's hands - I think the rest of me is like that too!

But more seriously, check your temperature, in case it is due to infection.

Reply